Jump to content

Anti-psychotics and the rum fountain


Tuskentank

Recommended Posts

Hi all,

 

I am getting some relief at the moment from my akasthasia so I thought I would post something that I hope serves as some comfort to those tapering this class of drugs. The link below is to an article that brilliantly explains the different way in which antipsychotics work in the brain, and it has helped me gain a better understanding of what I need to do to taper properly.

 

http://thelastpsychiatrist.com/2007/07/the_most_important_article_on.html

 

Basically, depending on the anti-psychotic, each molecule has different binding affinities. This is why doctors will often (for worse) turn to things like low dose Seroquel for sleep because the drug's molecules will first attach to the histamine receptors in the brain and only when a sufficient quantity of the drug is taken will they start to occupy other receptors with any degree of affinity.

 

I read a dejected poster on Paxil Progress had taken the approach to getting off olanzapine until he had gotten down to 0.6mg and then jumped and felt as if he had gone cold turkey. The likelihood is he may well have just gone cold turkey as far as the muscarnic and histamine receptors are concerned. 

 

This is why I will not lose hope and do not want anyone else to lose hope on the downward push to get off these drugs. With olanzapine and a number of the neuroleptics, there is most likely a special need to go slower as you drop, not just in terms of percentages, but because your metabolism may well be starting to speed up again, and this could affect your cuts.

 

This is really just conjecture on my part but it seems to make sense, and I like to make sense of what I am going through. To the psychiatrists who have seen me in the (fictional to them) SSRI withdrawal this kind of post would be considered obsessional thinking. For me, it is about knowing your enemy. I hope this helps someone else out there.

Update 05/10/14: 11mg fluoxetine, 1.3mg diazepam (slow microtaper of both). Off olanzapine about 6-8 months?

Currently taking: histamine degrading probiotics, a glass of milk kefir mixed with natural yoghurt, flaxseed and slippery elm (split into two doses, one AM & one PM), butyric acid, high dose b vitamins, additional panthenine & a very healthy diet (no grains at all).

 

I believe that the answers to healing are in the gut. God bless you all.

 

 

Link to post
Share on other sites
Abilifyneedhelp88

Hi,

 

You are not being obsessional....They are just criticizing you for your intelligence which to me is great....Kudos to you for trying to figure it out for yourself...In reality they really do not know and the more and more stories I read the more and more I want to get away from Psychiatry and all the "wonders" it is doing for people who find themselves in the position of being told they are mentally ill by some doctor with a scanty four year degree of basic anatomy and physiology and some pharmacology...Little is known what these drugs do which is the unsettling part..It sounds like you have a good head on your shoulders, have done some research and desperately want to heal from this situation...I empathize with you and I think your rationalization is outstanding...Only if we only knew....

med exp since 1985- abilify, latuda, Seroquel, risperadol, zyprexa, Haldol. latuda, saphris, mellaril, thorazine, lithium, tegretol, Depakote, lamictal, Prozac, pamelor, wellbutrin, Ativan, klonipin, etc.

 currently only on remeron: 3/13/14-6/5/14- 15mg

6/20/14 -9.5mg < 0.75-1.5 per week

7/12/14-3.75mg

8/11/14- 0.6mg of Remeron (almost off)

8/16/14--last dose of remeron...now completely drug free....

11/21/14-- 95 DAYS DRUG FREE!!!!

 

I do not give out medical advice only personal experience.

dx: BPI, II, CKD, secondary hyperparathyroidism, Chronic pain, fibro,

Link to post
Share on other sites
  • Administrator

Edted is very knowledgeable about this. You might send him a personal message and ask him to comment here.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
Share on other sites
  • 3 months later...
  • Administrator

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
Share on other sites
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy